Alert archive / Colorado / Blizzard Watches in 2011

Blizzard Watch 1, NWS Pueblo, CO

February 15, 20116 counties in Colorado

NWS Pueblo, CO issued this blizzard watch at Feb 15, 2011, 2:53 PM MST for 6 counties in Colorado. It took effect at Feb 16, 2011, 6:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 15, 2011, 2:53 PM MST (21:53 UTC)
In effect from
Feb 16, 2011, 6:00 PM MST
Expired
Feb 16, 2011, 4:43 AM MST
In force
Issued by
NWS Pueblo, CO

Counties Chaffee County, CO, Conejos County, CO, Lake County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Grand Junction radar (KGJX), 193 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2011-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2011-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2183 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

488 
WWUS45 KPUB 152153
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
253 PM MST TUE FEB 15 2011

COZ060-066-068-160400-
/O.NEW.KPUB.BZ.A.0001.110217T0100Z-110218T0300Z/
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...
NORTH PASS...CUMBRES PASS...WOLF CREEK PASS
253 PM MST TUE FEB 15 2011

...BLIZZARD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A BLIZZARD
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY EVENING. 


* LOCATION...THE EASTERN SAN JUANS AND LA GARITA MOUNTAINS ABOVE
  10000 FEET...AND THE SAWATCH MOUNTAINS ABOVE 11000 FEET.

* CAUSE AND TIMING...A STRONG JET STREAM WILL BRING A PERIOD OF
  WIND DRIVEN SNOW TO THE MOUNTAINS WEDNESDAY EVENING THROUGH
  EARLY THURSDAY EVENING.

* SNOW ACCUMULATION...OVER THE SAN JUANS...8 TO 16 INCHES OF SNOW
  IS EXPECTED BY LATE THURSDAY. OVER THE LA GARITAS AND
  SAWATCH...5 TO 8 INCHES OF SNOW IS EXPECTED.

* WIND...SOUTHWEST FROM 35 TO 50 MPH WITH GUSTS TO 70 MPH.

* IMPACT...STRONG WINDS WILL RESULT IN SIGNIFICANT BLOWING AND
  DRIFTING SNOW...REDUCED VISIBILITIES AND WHITE OUT CONDITIONS.
  ROADS WILL BE SNOW COVERED AND TRAVEL CONDITIONS WILL BE
  HAZARDOUS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR LIFE
THREATENING WINTER WEATHER CONDITIONS TO DEVELOP.  BLIZZARD
CONDITIONS CONSIST OF SUSTAINED WIND SPEEDS OR FREQUENT GUSTS
OVER 35 MPH AND VISIBILITY REDUCED TO BELOW 1/4 MILE BY FALLING
OR BLOWING SNOW.

IF YOU ARE PLANNING TO TRAVEL IN OR THROUGH THE WATCH AREA DURING
THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$
ROSE
2 follow-up statements
169 
WWUS45 KPUB 160244
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
744 PM MST TUE FEB 15 2011

COZ060-066-068-161200-
/O.CON.KPUB.BZ.A.0001.110217T0100Z-110218T0300Z/
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...
NORTH PASS...CUMBRES PASS...WOLF CREEK PASS
744 PM MST TUE FEB 15 2011

...BLIZZARD WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY EVENING...

A BLIZZARD WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY EVENING. 

* LOCATION...THE EASTERN SAN JUANS AND LA GARITA MOUNTAINS ABOVE 
  10000 FEET...AND THE SAWATCH MOUNTAINS ABOVE 11000 FEET. 

* CAUSE AND TIMING...A STRONG JET STREAM WILL BRING A PERIOD OF 
  WIND DRIVEN SNOW TO THE MOUNTAINS WEDNESDAY EVENING THROUGH 
  EARLY THURSDAY EVENING. 

* SNOW ACCUMULATION...OVER THE SAN JUANS...8 TO 16 INCHES OF 
  SNOW IS EXPECTED BY LATE THURSDAY. OVER THE LA GARITAS AND 
  SAWATCH...5 TO 8 INCHES OF SNOW IS EXPECTED. 

* WIND...SOUTHWEST FROM 35 TO 50 MPH WITH GUSTS TO 70 MPH.

* IMPACT...STRONG WINDS WILL RESULT IN SIGNIFICANT BLOWING AND 
  DRIFTING SNOW...REDUCED VISIBILITIES AND WHITE OUT CONDITIONS. 
  ROADS WILL BE SNOW COVERED AND TRAVEL CONDITIONS WILL BE 
  HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR LIFE
THREATENING WINTER WEATHER CONDITIONS TO DEVELOP.  BLIZZARD
CONDITIONS CONSIST OF SUSTAINED WIND SPEEDS OR FREQUENT GUSTS
OVER 35 MPH AND VISIBILITY REDUCED TO BELOW 1/4 MILE BY FALLING
OR BLOWING SNOW.

IF YOU ARE PLANNING TO TRAVEL IN OR THROUGH THE WATCH AREA DURING
THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$
492 
WWUS45 KPUB 161143
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
443 AM MST WED FEB 16 2011

COZ060-066-068-161745-
/O.UPG.KPUB.BZ.A.0001.110217T0100Z-110218T0300Z/
/O.NEW.KPUB.BZ.W.0001.110217T0700Z-110218T0400Z/
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...
NORTH PASS...CUMBRES PASS...WOLF CREEK PASS
443 AM MST WED FEB 16 2011

...BLIZZARD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MST
THURSDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. 


* LOCATION...THE EASTERN SAN JUANS AND LA GARITA MOUNTAINS ABOVE 
  10000 FEET...AND THE SAWATCH MOUNTAINS ABOVE 11000 FEET. 

* CAUSE AND TIMING...A STRONG JET STREAM WILL BRING A PERIOD OF
  WIND DRIVEN SNOW TO THE MOUNTAINS TONIGHT THROUGH EARLY
  THURSDAY EVENING.

* SNOW ACCUMULATION...OVER THE SAN JUANS...8 TO 16 INCHES OF SNOW
  IS EXPECTED BY LATE THURSDAY. OVER THE LA GARITAS AND
  SAWATCH...5 TO 8 INCHES OF SNOW IS EXPECTED WITH LOCALLY HIGHER
  AMOUNTS ALONG THE WEST FACING SLOPES. 

* WIND...SOUTHWEST FROM 35 TO 50 MPH WITH GUSTS TO 70 MPH AT TIMES.

* IMPACT...STRONG WINDS WILL RESULT IN SIGNIFICANT BLOWING AND
  DRIFTING SNOW...REDUCED VISIBILITIES AND WHITE OUT CONDITIONS.
  ROADS WILL BE SNOW COVERED AND TRAVEL CONDITIONS WILL BECOME
  HAZARDOUS AFTER MIDNIGHT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WINTER WEATHER CONDITIONS ARE EXPECTED.
SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OVER 35 MPH AND
VISIBILITY REDUCED TO BELOW 1/4 MILE BY FALLING AND BLOWING SNOW
ARE EXPECTED.

AVOID TRAVELING IN THE WARNING AREA. IF YOU ARE PLANNING TO
TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...
LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT
ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE
WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER
SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH
YOUR VEHICLE UNTIL HELP ARRIVES. IN SIMILAR CONDITIONS DURING
PAST BLIZZARDS...PEOPLE HAVE DIED OF EXPOSURE WHILE TRYING TO
WALK TO SHELTER. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE
10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF
SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$

COZ058-161745-
/O.NEW.KPUB.WW.Y.0009.110217T0700Z-110218T0400Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
INCLUDING...CLIMAX
443 AM MST WED FEB 16 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
9 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
MIDNIGHT TONIGHT TO 9 PM MST THURSDAY.

* LOCATION...THE WESTERN MOSQUITO RANGE ABOVE 11000 FEET. 

* CAUSE AND TIMING...A STRONG JET STREAM WILL BRING A PERIOD OF
  WIND DRIVEN SNOW TO THE MOUNTAINS TONIGHT THROUGH EARLY
  THURSDAY EVENING.

* SNOW ACCUMULATION...3 TO 8 INCHES OF SNOW WILL FALL BY THURSDAY
  EVENING. 

* WIND...SOUTHWEST WINDS 20 TO 40 MPH WITH OCCASIONAL GUSTS UP TO
  AROUND 50 MPH AT TIMES CAN BE EXPECTED. STRONGER WIND GUSTS UP
  TO 60 MPH WILL BE POSSIBLE ACROSS THE HIGHER PEAKS. 

* IMPACT...STRONG WINDS WILL RESULT IN SIGNIFICANT BLOWING AND
  DRIFTING SNOW...REDUCED VISIBILITIES TO LESS THAN A MILE AT
  TIMES ACROSS THE MOUNTAIN PASSES. TRAVEL CONDITIONS WILL BECOME
  HAZARDOUS AFTER MIDNIGHT TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.


&&

$$

What forecasters said that day

The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this blizzard watch went out at Feb 15, 2:44 PM MST, 9 minutes earlier.

Area forecast discussion, Feb 15, 2:44 PM MST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
244 PM MST TUE FEB 15 2011

.SHORT TERM...
TONIGHT AND WEDNESDAY)

THE PROBLEMS FOR THE DAY...RED FLAG CONDITIONS DEVELOPING OVER MUCH
OF THE EASTERN PLAINS...AND MAXIMUM TEMPERATURES.

THE NEXT WEAK EMBEDDED SHORTWAVE WITH INCREASING SOUTHWESTERLY
FLOW ALOFT WILL APPROACH THE WESTERN PORTIONS OF THE AREA AFTER
MIDNIGHT.  SHOULD SEE AN INCREASE IN MID/HIGH CLOUDINESS LATE...AND
WITH LEE TROF STRENGTHENING OVERNIGHT...WESTERLY WINDS WILL AGAIN
SPREAD DOWN THE LOWER EASTERN SLOPES TOWARDS MORNING AS NAM IS
SHOWING  A WEAK MTN WAVE SET UP. THINK MOST OF THE STRONGER GUSTS
(40 TO 50 MPH RANGE) WILL STAY CONFINED TO HIGHER MTN AREAS...BUT
COULD SEE SOME LOCAL GUSTS TO 45 MPH SPREAD INTO THE ADJACENT LOWER
EASTERN SLOPES.

RED FLAG WARNING WILL GO INTO EFFECT AT 11 AM WEDNESDAY AS GUSTY
WINDS CONTINUE ACROSS THE EASTERN PLAINS...AND WARM TEMPERATURES AND
RELATIVE HUMIDITIES DROP BELOW 15 PERCENT OVER THE EASTERN COUNTIES.
INCLUDED CROWLEY...OTERO...AND EASTERN LAS ANIMAS COUNTIES...
ALTHOUGH RELATIVE HUMIDITIES ARE MARGINAL IN THESE AREAS. DEW POINTS
FROM THE MODELS ARE FORECAST TO REMAIN RELATIVELY HIGH.
HOWEVER...MODELS TEND TO OVER ESTIMATE MOISTURE IN THE AREA...AND
COULD GO EVEN LOWER ACROSS THE EASTERN PLAINS.  HIGH TEMPERATURES
WILL WARM TO WELL ABOVE NORMAL AHEAD OF A STORM SYSTEM WHICH WILL
MOVE INTO THE WESTERN GREAT BASIN. STRONG GUSTY WINDS ARE EXPECTED
TO CONTINUE ACROSS THE AREA THROUGH THE DAY. AS TEMPERATURES
COOL...HUMIDITIES ACROSS THE SOUTHERN PLAINS WILL CLIMB BACK TO
ABOVE 15 PERCENT BY MID EVENING WEDNESDAY. /51

.LONG TERM...
(WEDNESDAY NIGHT THROUGH TUESDAY)

...SNOW AND WIND FOR THE MOUNTAINS BY WEDNESDAY NIGHT...
...MAINLY WIND FOR THE PLAINS...

STORMY PERIOD OF WX AHEAD FOR THE CENTRAL MTNS BEGINNING WED
EVE...AS THE E PACIFIC JET STREAM BRINGS A SERIES OF TROUGHS
BARRELING INTO THE CENTRAL ROCKIES THROUGH THE WEEKEND AND INTO NEXT
WEEK. TRAJECTORY OF STORMS STILL LOOKS MOST FAVORABLE FOR THE WRN
SLOPES AND NOT SO MUCH THE ERN MTNS OR PLAINS.

FIRST DISTURBANCE MOVES INTO THE SW MTNS AFTER 00Z TOMORROW
AFTERNOON. WITH A 135 KT UPPER JET CENTERED SQUARELY OVER THE 4
CORNERS REGION...AND H7-H6 WINDS FROM THE SW AT 60-70 KTS...THIS
CONTINUES TO LOOK LIKE A WINDY AND SNOWY EVENT FOR THE SAN JUANS AND
WRN CONTDVD. SURPRISINGLY...THE GFS CONTINUES TO PROG ONE TENTH OF
THE QPF THAT THE NAM BRINGS TO THE MTNS. EVEN ACCOUNTING FOR THE
DIFFERENCES IN TERRAIN RESOLUTION...A 10-1 BIAS SEEMS RATHER HIGH.
THE NAM12 PROGS OVER AN INCH OF LIQUID FOR THE ERN SAN JUANS...WHILE
THE GFS IS LESS THAN 1/10 OF AN INCH. NAM12 TYPICALLY OVERDOES THE
OROGRAPHIC INFLUENCE...BUT THE GFS IS LIKELY UNDERDONE. THE 12Z GFS
WAS SHOWING MODERATE TO STRONG SUBSIDENCE ABOVE 500 MB THU
MORNING...WHILE THE NAM HAD POSITIVE VERTICAL MOTION THRU MOST OF
THE TROPOSPHERE. CONCEPTUAL MODEL LOOKS GOOD FOR A WIND-DRIVEN SNOW
EVENT FOR THE CENTRAL MTNS...AND WHILE MOISTURE IS NOT THE
DEEPEST...MODEL SOUNDINGS IN BOTH NAM AND GFS SHOW A SATURATED LAYER
TO ABOUT 550 MB...THEN FAIRLY DRY ALOFT. LOCAL SNOW MODEL SPITS OUT
OVER 2 FEET IN AN 18 HOUR PERIOD FOR WOLF CREEK...AT A 14-1 RATIO
FOR SNOW...WHICH MIGHT BE ON THE GENEROUS SIDE GIVEN THE RELATIVELY
HIGH 700 MB TEMPS EXPECTED WITH THIS SYSTEM. WHILE SNOW AMOUNTS
MIGHT STRUGGLE TO REACH WARNING CRITERIA MOST SPOTS...BELIEVE THE
VERY STRONG WINDS WILL RESULT IN BLIZZARD CONDITIONS OVER THE HIGHER
ELEVATIONS...ABOVE 10000 FEET. MOS GUIDANCE FOR WOLF CREEK SHOWS
OVER 40 KTS SUSTAINED FROM THE SW FOR A LENGTHY PERIOD BEGINNING WED
NIGHT. IN COORD WITH WFO GJT...HAVE ISSUED A BLIZZARD WATCH FOR THE
HIGH SAN JUANS...LA GARITAS...AND SAWATCH. CONDITIONS WILL BE WORST
FOR THE SW SLOPES IN THE SAN JUANS...WHICH COULD SEE OVER A FOOT OF
WIND-DRIVEN SNOW BY LATE THU. BUT...BLOWING SNOW WILL BE A HAZARD
FOR ALL THE MTN AREAS...PARTICULARLY ABOVE PASS LEVEL.

PLAINS STAY DRY ON THU...BUT WINDS WILL BE AN ISSUE PARTICULARLY THU
MORNING S OF HIGHWAY 50 AND W OF I-25. WILL LIKELY SEE SOME STRONG
GAP FLOWS IN THE 50 PLUS MPH RANGE ALONG THE SRN I-25 CORRIDOR.
WINDS STAY GUSTY OVER THE PLAINS ALL DAY...AND WILL SEE A HEIGHTENED
FIRE WX THREAT THRU THE AFTERNOON. WITH H7 TEMPS CONTINUING TO
FALL...KEPT TEMPS ON THE LOW SIDE...WHICH LEAVES RH A BIT TOO HIGH
FOR RED FLAG CONDITIONS. HOWEVER...WITH STRONG DOWNSLOPE WINDS MODEL
DEWPOINTS ARE LIKELY TOO HIGH...AND EVEN THOUGH FORECAST DEWPOINTS
ARE BELOW MODEL GUIDANCE...WILL STILL HAVE TO KEEP AN EYE ON LOWER
RH VALUES THU AFTERNOON.

A BIT OF A BREAK BETWEEN SYSTEMS ON FRI...BEFORE THE NEXT TROUGH
MOVES IN ON SAT. THIS STORM LOOKS POTENTIALLY STRONGER THAN THE
FIRST...AT LEAST FORM AN ACCUMULATING SNOW PERSPECTIVE. SAN JUANS
COULD SEE ANOTHER COUPLE OF FEET BY THE END OF THE WEEKEND WITH THIS
CLASSIC SW FLOW EVENT. PLAINS CONTINUE TO STAY DRY...BUT COULD SEE A
LOW CHANCE OF SOME PRECIP BY LATE SUNDAY AS THE TROUGH CROSSES THE
ROCKIES AND WINDS BRIEFLY SWING TO UPSLOPE OVER THE PLAINS. YET
ANOTHER PACIFIC TROUGH MOVES ASHORE EARLY NEXT WEEK...LIKELY
BRINGING MORE SNOW TO THE SW MTNS IN PARTICULAR. LOOKS LIKE WOLF
CREEK WILL GET A VERY HEALTHY ADDITION TO THEIR SNOWPACK BY THE END
OF NEXT WEEK. ROSE

&&

.AVIATION...

VFR CONDITIONS EXPECTED AT KALS...KPUB...KCOS TAF SITES THROUGH
WEDNESDAY.  GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED TO EFFECT
KCOS BY 16/11Z AND WILL SPREAD INTO THE KPUB AREA BY 16/18Z. STRONG
WINDS ACROSS THE MOUNTAINS WILL CAUSE DOWN DRAFTS AND TURBULENCE. /51

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM TO 6 PM MST WEDNESDAY FOR COZ231>237.

BLIZZARD WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING
FOR COZ060-066-068.

&&

51/44
Hazardous weather outlook, Feb 15, 6:02 AM MST, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
602 AM MST TUE FEB 15 2011

COZ058>089-093>099-161315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
602 AM MST TUE FEB 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW...HEAVY AT TIMES...IS EXPECTED OVER PORTIONS OF THE CENTRAL
AND ESPECIALLY THE SOUTHWEST MOUNTAINS FROM LATER WEDNESDAY NIGHT
INTO THURSDAY EVENING...WITH THE HEAVIEST SNOW EXPECTED ON THURSDAY.
CURRENT THINKING IS THAT 2 TO 11 INCHES OF SNOW(ALONG WITH LOCALLY
HIGHER SNOW AMOUNTS OVER FAVORED SOUTHWEST FACING SLOPES) WILL BE
NOTED OVER THESE AREAS DURING THIS TIME-FRAME. IN ADDITION TO THE
SNOW...WINDS GUSTING UP TO 45 MPH AT TIMES WILL BE CAPABLE OF
PRODUCING WIND DRIVEN SNOW FROM LATER WEDNESDAY NIGHT INTO
THURSDAY NIGHT...CAUSE POTENTIALLY SIGNIFICANT IMPACTS TO TRAVEL
ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS...ALONG WITH HEIGHTENED
CONCERNS FOR AVALANCHE DANGER...PARTICULARLY ACROSS THE EASTERN
SAN JUAN MOUNTAINS.

ANOTHER ROUND OF HEAVY SNOW AND GUSTY WINDS AT TIMES IS THEN
ANTICIPATED OVER PORTIONS OF THE SOUTHWEST AND CENTRAL MOUNTAINS
FROM FRIDAY NIGHT INTO MONDAY MORNING WITH SOME OF THE LATEST
COMPUTER SIMULATIONS SUGGESTING THAT SEVERAL FEET OF SNOW WILL BE
POSSIBLE OVER FAVORED HIGHER ELEVATION LOCATIONS SUCH AS WOLF
CREEK PASS DURING THIS TIME-FRAME.

ELSEWHERE...INCREASING WINDS SHOULD BE NOTED...ESPECIALLY
FROM LATER WEDNESDAY MORNING INTO WEDNESDAY AFTERNOON AND THEN
AGAIN FROM WEDNESDAY EVENING INTO THURSDAY NIGHT. WIND GUSTS
AROUND 50 KNOTS AT TIMES OVER HIGHER TERRAIN ELEVATIONS ARE
ANTICIPATED...WHILE LOWER ELEVATIONS SHOULD EXPERIENCE WIND
GUSTS NEARING 30 KNOTS AT TIMES DURING THIS TIME-FRAME.

FINALLY...THANKS TO UNSEASONABLY WARM TEMPERATURES...GUSTY
WINDS...INHERITED DRY CONDITIONS AND MINIMUM RELATIVE HUMIDITES
NEARING CRITICAL LEVELS...ELEVATED TO NEAR CRITICAL FIRE CONDITIONS
WILL BE POSSIBLE AT TIMES WEDNESDAY AND THURSDAY...ESPECIALLY OVER
PORTIONS OF THE FAR SOUTHEASTERN COLORADO PLAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 2:49 PM MSTRed Flag WarningPUBBaca, Bent, Crowley, El Paso, Huerfano, Kiowa and 4 more27 hr

Nearby

Blizzard Watches in Colorado, 2011Every blizzard watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.